Hail, Steuben
- When
- June 2, 3:00 PM EST
- Where
- Steuben County, 0.69 mi N of Addison
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.110, -77.230
Warm and humid conditions were in place across much of upstate New York as a weak upper level disturbance crossed the area during the afternoon. Scattered thunderstorms developed in the moderately unstable airmass, and a few of the storms reached severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Warm and humid conditions were in place across much of upstate New York as a weak upper level disturbance crossed the area during the afternoon. Scattered thunderstorms developed in the moderately unstable airmass, and a few of the storms reached severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 2, 1:54 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EDT SAT JUN 2 2007 .SYNOPSIS... WARM AND HUMID CONDITIONS WILL CONTINUE INTO SUNDAY. THE REMNANTS OF TROPICAL STORM BARRY WILL MOVE NORTH ALONG THE EASTERN SEABOARD AND CAUSE AN AREA OF RAIN TO DEVELOP FROM SOUTH TO NORTH OVER THE REGION BY SUNDAY EVENING...WITH SHOWERS LINGERING INTO MONDAY. A COLD FRONT WILL SWING THROUGH THE AREA ON TUESDAY WITH A CONTINUED CHANCE FOR SHOWERS OR THUNDERSTORMS. TEMPERATURES WILL BE COOLER TO START OFF NEXT WEEK WITH READINGS IN THE 60S AND 70S. && .NEAR TERM /THROUGH TONIGHT/... ANOTHER LATE SPRING DAY...ANOTHER ROUND OF MINOR SCATTERED PULSE TYPE CONVECTIVE ACTIVITY TO DEAL WITH IN THE CONDITIONALLY UNSTABLE AIRMASS OVER THE REGION. ACTIVITY WILL DIMINISH DURING THE EVENING WITH DIURNAL STABILIZATION OF THE BOUNDARY LAYER AND LACK OF FORCING. NO CHANGE IN AIRMASS...AND AREAS OF VALLEY FOG EXPECTED ONCE AGAIN. LOW TEMPERATURES SIMILAR TO LAST NIGHT WITH BLENDED MOS HAVING A GOOD HANDLE ON U/50S RURAL VALLEYS AND LOW 60S METRO AREAS AND HILLTOPS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... TS BARRY IS PROGGED TO MOVE NORTH ALONG THE EASTERN SEABOARD THROUGH MONDAY. NAM/GFS DIFFER IN SPEED AND TIMING OF FEATURE... BUT OVERALL SHOW THE UPPER LEVEL PART OF THE SYSTEM PHASING SOMEWHAT WITH THE DEEP CUTOFF LOW PRESSURE OVER THE GTLKS. HAVE FOLLOWED MORE OF AN SREF MEAN PMSL FIELD WHICH SEEMS TO LINE UP WELL WITH LATEST TPC TRACK FOR TIMING. FIRST THING TO CONTEND WITH WILL BE VORT LOBE ROTATING NORTH OF THE MAIN PART OF THE REMNANT SYSTEM. BOTH NAM/GFS CAPTURE THIS FEATURE...AND ILLUSTRATE THAT SHOWER ACTIVITY COULD DEVELOP OVER NEPA AND SRN NY BY MIDDAY SUNDAY WITH MORE WIDESPREAD ACTIVITY THEN DEVELOPING BY SUNDAY EVENING...AND CONTINUING THROUGH THE NIGHT. ALSO LOOKS UNSTABLE ENOUGH IN THE MORNING FOR MENTION OF THUNDER...BUT THEN RIDGING AHEAD OF THE SFC LOW...ALONG WITH THICK CLOUD SHIELD WILL CURTAIL CONVECTIVE CHANCES DURING THE AFTERNOON. ACTUALLY HAVE CHANGED FCST TO GO WITH PREDOMINANT STRATIFORM RAIN VERSUS SHOWERS FOR SUNDAY NIGHT. MODELS INDICATING SOME DECENT LIFT INTO A JET ENTRANCE REGION WITH A PSEUDO TROPICAL AIRMASS IN PLACE ACROSS CNY TO CARRY MENTION OF HEAVY RAINFALL OVERNIGHT SUNDAY. THEN... A SERIES OF UPPER LEVEL FEATURES ASSOCIATED WITH THE GREAT LAKES CUTOFF LOW WILL SWING THROUGH...FOLLOWED BY A COLD FRONT PROGGED ON TUESDAY TO KEEP CHANCES FOR SHOWERS GOING RIGHT THROUGH THIS PERIOD. AS BARRY LIFTS OUT...BRIEF WEAK RIDGING TAKES OVER MON NIGHT...SO HAVE NOT REMOVED POPS...BUT LOWERED THEM CONSIDERABLY AS THIS LOOKS TO BE A RELATIVE BREAK BEFORE CFP ON TUESDAY. TEMPERATURES WILL BE COOLING OFF THROUGH THIS TIME PERIOD...AND FOLLOWED MOS TEMPS FAIRLY CLOSE. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... DEEP EAST COAST TROUGH...ANCHORED TO A DEEP UPPER LOW OVER HUDSON BAY LIFTS NORTHEAST ON WEDNESDAY WITH A TROUGH DIGGING OVER THE WESTERN CONUS FORCING A RIDGE TO BUILD ALONG THE EAST COAST. THIS WILL BRING A DRAMATIC WARMUP AS WE HEAD TOWARDS THE END OF THE WEEK. TUESDAY NIGHT WELL SEE SOME LEFTOVER SHOWERS AS A SHORTWAVE ROTATES AROUND THE BASE OF THE HUDSON BAY LOW. AFTER THIS PRECIP WINDS DOWN WEDNESDAY MORNING...WELL SEE CLEARING AND SOMEWHAT COOL WEATHER WITH WEDNESDAY HIGHS IN THE UPPER 60S TO NEAR 70. DEEP SOUTHWEST FLOW GETS GOING WEDNESDAY NIGHT WITH A WARM FRONT MOVING THROUGH THURSDAY MORNING WITH A FEW SHOWERS POSSIBLE. BY THURSDAY AFTERNOON TEMPS WARM INTO THE 70S...AND BY FRIDAY AS T850 RISES ABOVE 15C...HIGHS WILL REACH INTO THE 80S. A COLD FRONT MOVES THROUGH THE AREA FRIDAY AFTERNOON AND EVENING WITH SHOWERS AND THUNDERSTORMS FOLLOWED BY CLEARING AND SOMEWHAT COOLER CONDITIONS FOR SATURDAY...ALTHOUGH TEMPS WILL STILL BE WARMER THAN NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VERY SIMILAR SETUP TO YESTERDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING ESPECIALLY ACROSS SOUTHERN AREAS ATTM. RESTRICTIONS POSSIBLE AT ALL SITES EXCEPT SYR THROUGH THE AFTERNOON BUT WITH ISOLATED COVERAGE...HAVE USED CB GROUPS IN THIS PACKAGE. CONVECTION DIMINISHES/PULLS SOUTHEAST AFTER SUNSET LEAVING VFR CONDITIONS THROUGH MIDNIGHT BEFORE VSBY RESTRICTIONS IN FOG DEVELOP AFTER MIDNIGHT. IFR POSSIBLE AT ELM/AVP WITH MVFR ELSEWHERE. MORE CLOUD COVER MOVES IN BY DAWN SUNDAY...BRINGING VFR SHOWERS TO ELM/BGM AND MVFR SHOWERS /DUE TO VSYBS/ TO AVP AND JUST LOWERING VFR CIGS FOR ITH/SYR/RME. EXPECT DETERIORATING CONDITIONS SUNDAY AFTERNOON WITH WIDESPREAD MVFR RESTRICTIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS. THUNDERSTORM CHANCES WILL DIMINISH SUNDAY NIGHT WITH WIDESPREAD MVFR RESTRICTIONS IN SHRA/FOG LIKELY. THIS WILL PERSIST THROUGH THE DAY ON MONDAY. HEAVIER SHOWERS SHOULD PULL OUT FOR MONDAY NIGHT WITH POSSIBLE RESTRICTIONS FROM FOG LEFT BEHIND FOR MONDAY NIGHT. ON TUESDAY...SHOWERS/THUNDERSTORMS MAY AGAIN BRING RESTRICTIONS THROUGHOUT THE TAF SITES...ESPECIALLY IN THE AFTERNOON. MAINLY VFR CONDITIONS /OUTSIDE OF MORNING FOG/ WITH A SLIGHT CHANCE OF A SHOWER OVER THE NORTHERN SITES ARE EXPECTED FOR WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JAB LONG TERM...JMA AVIATION...JMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 330 PM EDT SAT JUN 2 2007 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-031930- NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 330 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. STORMS WILL PRODUCE BRIEF HEAVY RAIN. A FEW STORM CELLS WILL ALSO PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS DEVELOPING ON SUNDAY WILL LEAD TO A WIDESPREAD RAINFALL DURING THE LATTER HALF OF SUNDAY AND SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM BARRY MOVE NORTH ALONG THE EASTERN SEABOARD. RAINFALL BETWEEN 1 AND 2 INCHES IS POSSIBLE EAST OF INTERSTATE 81...ESPECIALLY FOCUSED OVER THE WESTERN CATSKILLS AND NORTHERN POCONOS BY MONDAY NIGHT. UP TO AN INCH OF RAIN IS EXPECTED FROM WEST CENTRAL TO NORTH CENTRAL NEW YORK. THIS RAINFALL IS EXPECTED TO MAINLY BE BENEFICIAL TO THE REGION AFTER A FEW WEEKS OF MAINLY DRY CONDITIONS... WITH A LOW POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015>018-031930- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA- 330 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS DEVELOPING ON SUNDAY WILL LEAD TO A WIDESPREAD RAINFALL DURING SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM BARRY MOVE NORTH ALONG THE EASTERN SEABOARD. UP TO AN INCH OF RAIN IS EXPECTED OVER THE FINGER LAKES REGION. THIS RAINFALL IS EXPECTED TO MAINLY BE BENEFICIAL TO THE REGION AFTER A FEW WEEKS OF MAINLY DRY CONDITIONS...WITH A LOW POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 235 PM EDT SAT JUN 2 2007 NYZ045-021915- CHENANGO NY- 235 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR OTSELIC...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PLYMOUTH AT 310 PM EDT... NORTH NORWICH AND SOUTH PLYMOUTH AT 315 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 243 PM EDT SAT JUN 2 2007 NYZ045-021930- CHENANGO NY- 243 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SMITHVILLE FLATS...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SMITHVILLE FLATS AT 300 PM EDT... MC DONOUGH AT 310 PM EDT... GREENE AT 315 PM EDT... SMITHVILLE CENTER AT 325 PM EDT... BRISBEN AND TYNER AT 330 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 246 PM EDT SAT JUN 2 2007 NYZ046-021930- OTSEGO NY- 246 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR EXETER CENTER...AND MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... RICHFIELD SPRINGS AT 255 PM EDT... OAKSVILLE AT 300 PM EDT... COOPERSTOWN AT 310 PM EDT... SPRINGFIELD AT 320 PM EDT... EAST SPRINGFIELD AND MIDDLEFIELD AT 325 PM EDT... CHERRY VALLEY AT 330 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 258 PM EDT SAT JUN 2 2007 NYZ045-046-022000- CHENANGO NY-OTSEGO NY- 258 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR COLUMBUS...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAMBS CORNERS AND SOUTH EDMESTON AT 310 PM EDT... PITTSFIELD AT 320 PM EDT... EDMESTON AT 325 PM EDT... NEW LISBON AT 340 PM EDT... BURLINGTON AT 350 PM EDT... HARTWICK AND MT VISION AT 400 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT SAT JUN 2 2007 NYZ046-057-022030- DELAWARE NY-OTSEGO NY- 350 PM EDT SAT JUN 2 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF MIDDLEFIELD TO ELK CREEK TO WEST END TO GILBERTSVILLE...AND MOVING SOUTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... ONEONTA AT 400 PM NORTH FRANKLIN AND BUTTS CORNER AT 410 PM DELHI AT 430 PM EDT... THESE THUNDERSTORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT SAT JUN 2 2007 NYZ022-024-022030- CHEMUNG NY-STEUBEN NY- 353 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR ERWINS...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SOUTH CORNING AND GIBSON AT 405 PM EDT... EAST CORNING AT 420 PM EDT... SAGETOWN AT 425 PM EDT... BIG FLATS AND ELMIRA ARPT AT 430 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
The Binghamton radar (KBGM), 103 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
Several trees were knocked down.
Several trees were knocked down.
Wires were knocked down.
Numerous trees were knocked down in Vestal, Johnson City and Binghamton.
Trees fell on wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43865, 43866, 43855, 43856, 43860, 43868, 43863, 43864.